Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 11(2); 2013 > Article
A Case of Seizures after Zolpidem Withdrawal
Hyung Jun Moon, Jung Won Lee, Byeong Dae Yoo
Journal of The Korean Society of Clinical Toxicology 2013;11(2):127-129
DOI: https://doi.org/
Published online: December 31, 2013
  • 108 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Soon Chun Hyang University College of Medicine
2Department of Emergency Medicine, Soon Chun Hyang University College of Medicine
3Department of Emergency Medicine, Soon Chun Hyang University College of Medicine

The imidazopyridine, zolpidem, a non-benzodiazepine hypnotic drug, is widely-prescribed for insomnia. It is regarded as a good alternative to benzodiazepine because of the reduced possibility for abuse and development of dependence. However, more recently, due to the reduced possibility for abuse and development of dependence, it is regarded as a good alternative to benzodiazepine. adverse effects of zolpidem have been recognized. The objective of this report is to provide information on the potential for occurrence of benzodiazepine-like withdrawal seizure in patients who chronically take zolpidem continually. We present and discuss a case of seizure after sudden interruption of the protracted use of an abusively high dose of zolpidem. Zolpidem may not be the ideal drug for longterm pharmacotherapeutic management of insomnia. Clinicians should administer zolpidem at a low-dose for a short period of time for prevention of drug abuse and dependence and the potential for occurrence of benzodiazepine- like withdrawal seizure.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology